MAUDE Adverse Event Report: ABBOTT VASCULAR HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING

ABBOTT VASCULAR HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING
Catalog Number 1011834HJ
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition periodthe device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the whisper guide wire was inserted to go across the stent struts of a deployed stent for a crush technique in the diagonal/left anterior descending coronary artery bifurcation.There was no resistance felt during advancement to the stent.The guide wire reached the bifurcation, but before it reached the stent, it was noted on fluoro that the guide wire had separated in two pieces.A balloon dilatation catheter (bdc) was inserted past the separated wire segment and the bdc was inflated.The inflated bdc was able to pull the separated wire into the guide catheter.At that point, all the devices were removed from the patient as a unit.A new whisper guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was returned for analysis.The reported material separation was able to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no damage noted to the guide wire during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.Corrected patient age in years.

Brand Name
HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9126505
Report Number2024168-2019-12138
Device Sequence Number2425325
Product Code DQX
UDI-Device Identifier08717648116094
UDI-Public08717648116094
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number1011834HJ
Device Lot Number9042971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient Weight63